Louisiana, 2004

Damaging Wind in Louisiana, July 7, 2004

July 7, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 2:15 PM CST, 20 minutes earlier.

Area forecast discussion, Jul 7, 2:15 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT WED JUL 7 2004

.DISCUSSION...
STILL TRYING TO CHANGE OUR HATS FROM WESTERLY TO EASTERLY. A
COMBINATION OF A RIDGE AT THE SURFACE TO 5H ACROSS FLORIDA TO NORTH
CENTRAL GULF AND JET STREAM ROUNDING A TROUGHS BASE OVER THE MID
SOUTH WAS PRODUCING A MODERATE WEST FLOW OVER THE CENTRAL GULF
COAST. GOES SOUNDER DPI PRECIPITABLE WATER REVEALED A 1.2 TO 1.4
INCHES SWATH OF PRECIPITABLE WATER VALUE EXTENDING FROM SOUTHEAST
GULF ACROSS SOUTH FLORIDA TO BAHAMAS...FLORIDA STRAITS. GFS DEPICTS
PWS FIELD BETTER THAN NGM AND ETA.

AN UPPER LEVEL SHORT WAVE OVER NORTH CENTRAL TEXAS WILL SLOWLY MOVE
SOUTHEAST AND SETTLE INTO A COL OVER MISSISSIPPI AND LOUISIANA FOR
THURSDAY. ONCE A GOOD WEST FLOW OVER THE AREA WILL LIKELY BECOME
LIGHT...ESPECIALLY OVER SOUTH MISSISSIPPI. WITH A DISTURBANCE IN THE
AREA AND PW VALUES NEAR 1.8 INCHES WILL AGREE WITH LIKELY POPS FOR
THURSDAY AND SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL. UPPER
LEVEL TROUGH FROM THE GREAT LAKES REGION TO MID MISSISSIPPI VALLEY
SHOULD PULL EAST AND ALLOW A BROAD ANTICYCLONIC CIRCULATION TO
DEVELOP OVER SOUTHEAST CONUS FRIDAY NIGHT AND ADVECT DRY AIR FROM
THE FLORIDA STRAITS TO CENTRAL GULF COAST. PRECIPITABLE WATER VALUES
SHOULD DECREASE FROM 1.8 TODAY TO 1.4 FRIDAY NIGHT AND REMAIN NEAR
1.3 TO 1.4 OVER THE WEEKEND. WILL DECREASE POPS TO NORMAL FOR FRIDAY
AND SLIGHTLY BELOW NORMAL SATURDAY AND SUNDAY. LATER PACKAGES MAY
DROP POPS TO ISOLATED FOR THE WEEKEND IF GFS PW VALUES ON RIGHT. DRY
AIR WILL BE DISPLACED BY MOISTURE ON MONDAY AND POPS SHOULD RETURN
TO NEAR NORMAL MONDAY THRU WEDNESDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB  70 89 72 91 / 20 60 30 40
BTR  72 88 73 92 / 20 60 30 40
MSY  75 88 75 90 / 20 60 30 40
GPT  73 88 73 90 / 20 60 30 40
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

18
Hazardous weather outlook, Jul 7, 10:00 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUL 7 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM
ISOLATED SEVERE WEATHER WILL BE DAMAGING WINDS ACROSS EXTREME
SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA BETWEEN 3 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW
NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND.
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED
SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED
STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

18

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED JUL 7 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TODAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM SEVERE WEATHER WILL
BE DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THE
STRONG LIFT PRODUCED BY THE STRONGEST THUNDERSTORMS DURING THE
AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW
NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND.
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED
SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED
STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
July 7, 2:35 PM CST
Where
Livingston County, Walker
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
30.483, -90.867

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412530.